A few days ago, I noticed a dark patch of skin on my foot. It is dry and feels harder than the rest of the skin on my foot. It doesn't itch or hurt. Does anyone have any idea what it could be? Would it be best to see a doctor or wait a few more days to see if it clears up? Any help would be appreciated.
It seems that the dark patch has developed due to friction from your foot-wear. You should try applying a moisturizer, Vaseline petroleum jelly and soaking your foot in warm water for a few days which will soften the skin and the discoloration would go away.
If it doesn’t resolve in a few days time, you should consult a doctor. Hyperpigmentation may also occur due to aging, sunburn, melasma, pregnancy, skin trauma, side effect of medication, use of birth control pills, or hormone replacement therapy. Various systemic diseases such as Addison's disease, hemochromatosis, primary biliary cirrhosis are associated with hyperpigmentation.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.